MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS MODULAR REVISION SYSTEM HEX DRIVER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS MODULAR REVISION SYSTEM HEX DRIVER; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: cat# 31-301300 lot# zb140401 arcos con sz a std 50mm trl.Cat# 11-300816 lot# 65960765 arcos 16x150mm spl tpr dist.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a right hip procedure, the proximal body trial was stuck on the distal stem.While trying to loosen the set screw of the proximal body, the set screw driver broke.A slaphammer was used to remove the trail from the stem.The case took an extra two hours to remove the trial from the stem.A different stem was used to complete the procedure.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual inspection identified that the screw head has been stripped inside of the body and so the body could not be separated from the stem.There are some indentations to the stem attached to the body.The driver had fractured at the tip and there are visible wear lines on the shaft.Additionally, the features of the fracture surface visually align with torsional overload fracture failure mode.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.The complaint is confirmed based on the returned fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Event or Problem Description
It was reported that during a right hip procedure, the proximal body trial was stuck on the distal stem.While trying to loosen the set screw of the proximal body, the set screw driver broke.The case took an extra two hours to remove the trial from the stem.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: unk stem; unk trial proximal body.The customer has indicated that the product will not be returned to zimmer biomet for investigation as is location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
ARCOS MODULAR REVISION SYSTEM HEX DRIVER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19520284
Report Number0001825034-2024-01559
Device Sequence Number12830768
Product Code KWA
UDI-Device Identifier00880304484498
UDI-Public(01)00880304484498(11)200723(10)ZB6771570
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301852
Device Lot NumberZB6771570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/20/2024
10/04/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/11/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale